Alert archive / Kentucky / Tornado Warnings in 2022

Tornado Warning 10, NWS Paducah, KY

March 30, 2022Carlisle County, Hickman County, Kentucky; Mississippi County, Missouri

NWS Paducah, KY issued this tornado warning at Mar 30, 2022, 4:27 PM CDT for Carlisle County, Hickman County, Kentucky; Mississippi County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2022, 4:27 PM CDT (21:27 UTC)
Expired
Mar 30, 2022, 4:50 PM CDT
In force
23 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Carlisle County, KY, Hickman County, KY, Mississippi County, MO

The radar

The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:44 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

726 
WFUS53 KPAH 302127
TORPAH
KYC039-105-MOC133-302200-
/O.NEW.KPAH.TO.W.0010.220330T2127Z-220330T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
427 PM CDT Wed Mar 30 2022

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Northwestern Hickman County in western Kentucky...
  Western Carlisle County in western Kentucky...
  Eastern Mississippi County in southeastern Missouri...

* Until 500 PM CDT.
    
* At 427 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Big Oak Tree State Park, moving northeast at 70
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Towosahgy State Historic Site around 430 PM CDT.
  Wyatt around 440 PM CDT.
  Bardwell around 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3660 8930 3667 8935 3698 8919 3697 8917
      3698 8915 3696 8910 3695 8910 3692 8908
      3692 8906 3693 8907 3694 8905 3693 8905
      3693 8902 3690 8894 3658 8927
TIME...MOT...LOC 2127Z 211DEG 60KT 3665 8928 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

08
2 follow-up statements
980 
WWUS53 KPAH 302144
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
444 PM CDT Wed Mar 30 2022

KYC039-105-MOC133-302200-
/O.CON.KPAH.TO.W.0010.000000T0000Z-220330T2200Z/
Hickman KY-Carlisle KY-Mississippi MO-
444 PM CDT Wed Mar 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN HICKMAN...WESTERN CARLISLE AND EASTERN MISSISSIPPI
COUNTIES...
    
At 444 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Towosahgy State Historic Site, moving northeast at
55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
  Bardwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3660 8930 3667 8935 3698 8919 3697 8917
      3698 8915 3696 8910 3695 8910 3692 8908
      3692 8906 3693 8907 3694 8905 3693 8905
      3693 8902 3690 8894 3658 8927
TIME...MOT...LOC 2144Z 213DEG 46KT 3676 8916 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

08
688 
WWUS53 KPAH 302150
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
450 PM CDT Wed Mar 30 2022

KYC039-105-MOC133-302159-
/O.CAN.KPAH.TO.W.0010.000000T0000Z-220330T2200Z/
Hickman KY-Carlisle KY-Mississippi MO-
450 PM CDT Wed Mar 30 2022

...THE TORNADO WARNING FOR NORTHWESTERN HICKMAN...WESTERN CARLISLE
AND EASTERN MISSISSIPPI COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for southern
Illinois...western Kentucky...and southeastern Missouri.

LAT...LON 3660 8930 3667 8935 3698 8919 3697 8917
      3698 8915 3696 8910 3695 8910 3692 8908
      3692 8906 3693 8907 3694 8905 3693 8905
      3693 8902 3690 8894 3658 8927
TIME...MOT...LOC 2148Z 211DEG 60KT 3685 8910 

$$

08

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 30, 3:48 PM CDT, 39 minutes earlier.

Area forecast discussion, Mar 30, 3:48 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
348 PM CDT Wed Mar 30 2022

.SHORT TERM...(Tonight through Friday night)
Issued at 348 PM CDT Wed Mar 30 2022

The line of convection moving in is more or less on track with CAM
modeling, within an hour or so. There is some concern the models are
producing minor inversions that may inhibit deeper convection, but
we're going to make a judgment that the overall forcing and
increasing layer ascent will overcome any such inhibitor. As a
result, convective drafts should be able to push down damaging
winds, especially in accelerated lines or quasi-linear modes that
are anticipated to evolve. Non-thunderstorm winds are already
gusting into the lower 50s mph, as expected, it won't take much
for damaging downdrafts.

The event should draw down this evening, as the convective line
exits our eastern counties by/before 03Z. After that, the forecast
is routine, and cooler. Some wrap-around may prolong a chance of
showers and delay a clear-out, as the actual primary long wave
trof does not fully pass until 24-36 hours later. Then it's high
pressure sliding in/overhead and cooler air, with 50s/30s temps
to finish out the near term.

.LONG TERM...(Saturday through Wednesday)
Issued at 348 PM CDT Wed Mar 30 2022

There will be another opportunity over the weekend for some light
rain in the northern half of the region as a minor mid level
shortwave moves eastward through our region. Otherwise, expect
gradually moderating temps and mostly clear skies through the
weekend. Early next week, the medium range models suggest we will
enter a wetter, but mild period as a complex series of mid level
shortwaves and surface low pressure systems move through our
region, with limited lightning potential. However, rainfall will
not be occurring constantly, but clouds will be on the plentiful
side.

&&

.AVIATION...
Issued at 348 PM CDT Wed Mar 30 2022

Strong winds will be the primary hazard amongst a variety of
issues this TAF period. Southerly non-thunderstorm winds will
continue with 20-25 kts sustained and gusts to 35-40 kts during
the daytime hours. Showers will continue to move eastward across
the region, followed by an organized line of storms moving
eastward into the early evening. Thunder is included for the more
likely time of arrival. A temporary drop to MVFR or IFR vsby is
likely with the heavier rain/storms and a drop to MVFR cigs is
likely during and in the hours after the storms. A cold front
behind the storm line will shift winds towards westerly for late
this evening and overnight as winds decrease but remain breezy.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 7 PM CDT this evening for ILZ075>078-080>094.

MO...Wind Advisory until 7 PM CDT this evening for MOZ076-086-087-100-
     107>112-114.

IN...Wind Advisory until 7 PM CDT this evening for INZ081-082-085>088.

KY...Wind Advisory until 7 PM CDT this evening for KYZ001>022.

&&

SHORT TERM...DH/DB
LONG TERM...DB
AVIATION...ATL/DB
Hazardous weather outlook, Mar 30, 2:59 PM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
259 PM CDT Wed Mar 30 2022

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
259 PM CDT Wed Mar 30 2022

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A Tornado Watch is in effect until 10 PM CDT for the entire Quad
State, with the exception of Carter and Ripley counties in
southeast Missouri. Refer to the Watch for details.

A Wind Advisory is in effect for the entire Quad State until 7 PM
CDT, for winds gusting up to 55 mph possible. Refer to the
Advisory for details.

Localized heavy rain my produce isolated flooding issues this
afternoon or evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested.

In the hours before

Local storm report, Mar 30, 11:37 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1137 AM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     NON-TSTM WND DMG 5 W VALIER              38.02N 89.14W
03/30/2022                   FRANKLIN           IL   PUBLIC

            PUBLIC REPORT OF STRONG WIND GUSTS IN EXCESS
            OF 40 MPH RESULTING IN A POWER OUTAGE AND
            BLOWN TRANSFORMER IN VALIER, IL, JUST WEST
            OF BENTON, IL.

&&
Local storm report, Mar 30, 11:43 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1143 AM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     NON-TSTM WND DMG 1 WNW JACKSON           37.39N 89.67W
03/30/2022                   CAPE GIRARDEAU     MO   PUBLIC

            WINDS IN EXCESS OF 40 MPH HAS CAUSED A FEW
            SHINGLES TO BE BLOWN OFF ROOF.

&&

DW
Local storm report, Mar 30, 12:02 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1202 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     NON-TSTM WND GST 1 SW MURPHYSBORO        37.76N 89.35W
03/30/2022  E43 MPH          JACKSON            IL   PUBLIC

            TREE DOWN ON A HOUSE. MINIMAL DAMAGE TO
            STRUCTURE. POWER LINE WRAPPED ON TREE.

&&

DW

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:44 PM CDTSevere Thunderstorm WarningPAHFulton, Hickman31 min
Mar 30, 4:13 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Hickman47 min
Mar 30, 4:48 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHCalloway, Graves, Livingston, McCracken, Marshall42 min
Mar 30, 4:49 PM CDTAreal Flood AdvisoryPAHBallard, Carlisle, Fulton, Graves, Hickman, Livingston and 1 more116 min
Mar 30, 4:58 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Graves, Hickman, McCracken47 min
Mar 30, 5:07 PM CDTTornado WarningPAHLivingston, Lyon, Marshall23 min
Mar 30, 5:26 PM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Livingston, Lyon34 min
Mar 30, 5:30 PM CDTSevere Thunderstorm WarningPAHCalloway, Graves, Livingston, McCracken, Marshall45 min
Mar 30, 5:40 PM CDTAreal Flood AdvisoryPAHCalloway, Livingston, Marshall2 hr
Mar 30, 6:08 PM CDTSevere Thunderstorm WarningPAHCrittenden, Union, Webster37 min
Mar 30, 6:12 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg48 min
Mar 30, 6:14 PM CDTAreal Flood AdvisoryPAHCaldwell, Crittenden, Lyon, Trigg2 hr
Mar 30, 6:29 PM CDTAreal Flood AdvisoryPAHChristian, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 3 more3 hr
Mar 30, 6:40 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHChristian, Daviess, Hopkins, McLean, Muhlenberg, Webster35 min
Mar 30, 6:54 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHDaviess, Henderson, Union, Webster66 min
Mar 30, 2:29 PM CDTSevere Thunderstorm WarningPAHButler, Ripley46 min
Mar 30, 3:09 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Stoddard66 min
Mar 30, 4:03 PM CDTTornado WarningPAHNew Madrid, Scott27 min
Mar 30, 4:05 PM CDTSevere Thunderstorm WarningPAHPerry40 min

Nearby

Tornado Warnings in Kentucky, 2022Tornado Warnings in Missouri, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.